Alert archive / Louisiana / Flash Flood Watches in 2007

Flash Flood Watch 4, NWS New Orleans, LA

June 4, 20074 parishes in Louisiana

NWS New Orleans, LA issued this flash flood watch at Jun 4, 2007, 11:16 AM CDT for 4 parishes in Louisiana. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2007, 11:16 AM CDT (16:16 UTC)
Expired
Jun 4, 2007, 7:00 PM CDT
In force
8 hr
Issued by
NWS New Orleans, LA
Flood severity
None

Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.3 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2248 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood watch went out at Jun 4, 2:50 AM CDT, 8 hours 26 minutes earlier.

Area forecast discussion, Jun 4, 2:50 AM CDT, 8 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
250 AM CDT MON JUN 4 2007

.SHORT TERM...

EARLY THIS MORNING THERE WAS A STACKED LOW OVER THE WESTERN GREAT
LAKES WITH A FRONTAL BOUNDARY EXTENDING INTO ARKANSAS. THE WEST-
NORTHWESTERLY FLOW ALOFT OVER THE LOWER MISSISSIPPI VALLEY HAD
EMBEDDED DISTURBANCES IN IT. THIS WAS LEADING TO ISOLATED TO
SCATTERED SHOWERS AND A FEW THUNDERSTORMS MOVING EASTWARD ACROSS
SOUTHERN LOUISIANA. THE LOW WILL PULL INTO QUEBEC BY WEDNESDAY
WITH ZONAL FLOW DEVELOPING ACROSS OUR PCWA. CHANCES FOR PRECIP
SHOULD DIMINISH BEGINNING WEDNESDAY.

.LONG TERM...

RIDGING WILL DEVELOP ACROSS THE GULF COAST STATES AND LEAD TO WARM
TEMPS AND RELATIVELY DRY CONDITIONS FOR THE LATTER PART OF THE
WEEK THROUGH THE WEEKEND.

.MARINE...

THE TIGHT PRESSURE GRADIENT WILL LEAD TO WINDS OF 15 TO 20 KNOTS
ACROSS THE GULF COASTAL WATERS. THEREFORE THE EXERCISE CAUTION
RECOMMENDATION WILL BE EXTENDED THROUGH THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  89  67  90  67 /  40  10  30  10
BTR  89  70  90  69 /  40  10  30  10
MSY  89  72  90  72 /  40  10  30  10
GPT  88  72  88  70 /  40  10  30  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 4, 11:13 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1113 AM CDT MON JUN 4 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-050500-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1113 AM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

.FLASH FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT FOR THE LOUISIANA PARISHES SOUTH
OF THE TIDAL LAKES THROUGH 7 PM CDT. REPEAT ECHOES MOVING ALONG A
STATIONARY BOUNDARY FROM PIERRE PART TO NEAR ARMSTRONG
INTERNATIONAL AIRPORT. RAINFALL ACCUMULATION OF 4 TO 6 INCHES ARE
POSSIBLE IN THE WATCH AREA THIS AFTERNOON.

.THUNDERSTORMS...
ASIDE FROM FLOODING RAINS...THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING OCCASIONAL TO FREQUENT LIGHTNING...WIND GUSTS 30 TO 45
MPH AND POSSIBLY SOME PEA SIZED HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY.
ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY FOR SEVERE WEATHER.
EMERGENCY MANAGERS AND FIRST RESPONDERS IN THE LOWER PARISHES
SHOULD MONITOR THE WEATHER TODAY FOR FLOOD POTENTIAL. REPORT ANY
FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL.

24

In the hours before

Special weather statement, Jun 4, 10:59 AM CDT, 17 minutes before
LAZ060>064-041700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1059 AM CDT MON JUN 4 2007

...THUNDERSTORMS WITH HEAVY RAIN MOVING INTO THE NEW ORLEANS METRO
AREA...

AT 1053 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HEAVY RAINFALL...NEAR HAHNVILLE....OR ABOUT 12
MILES WEST OF KENNER....MOVING EAST AT 45 MPH.

THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...KENNER AND NEW
ORLEANS ARMSTRONG AIRPORT AT 1115 AM...CHALMETTE AND LAKEFRONT
AIRPORT AT 1130 AM...

EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 2 INCHES IN AN HOUR ARE POSSIBLE. MOTORISTS SHOULD
WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE
FLOODING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:29 PM CDTSpecial Marine WarningLIX61 min
Jun 3, 8:35 PM CDTSpecial Marine WarningLIX55 min
Jun 4, 11:53 AM CDTSpecial Marine WarningLIX97 min
Jun 4, 12:30 PM CDTSpecial Marine WarningLIX45 min
Jun 4, 1:21 PM CDTSpecial Marine WarningLIX54 min
Jun 4, 2:02 PM CDTSpecial Marine WarningLIX58 min
Jun 4, 3:27 PM CDTSpecial Marine WarningLIX93 min

Nearby

Flash Flood Watches in Louisiana, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.